Alert archive / Arkansas / Wind Advisories in 2006
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 6, 2006, 2:18 PM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 2:18 PM CDT (19:18 UTC)
- Expired
- Apr 6, 2006, 5:55 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 061918 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT THU APR 6 2006 ...WINDY CONDITIONS ACROSS THE MISSISSIPPI DELTA... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-062300- /O.NEW.KMEG.WI.Y.0007.060406T1918Z-060406T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 218 PM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS WEST OF THE MISSISSIPPI RIVER ARE A RESULT OF A STRONG PRESSURE GRADIENT ACROSS THE AREA. SOUTHERLY WINDS OF 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH 6 PM. WINDS WILL SLOWLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJM
1 follow-up statement
000 WWUS74 KMEG 062255 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU APR 6 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-070000- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-060406T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 555 PM CDT THU APR 6 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 10:39 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 6, 10:39 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1039 AM CDT THU APR 6 2006 .DISCUSSION... LIGHT SHOWERS ASSOCIATED WITH THE WARM FRONT WILL CONTINUE TO MOVE THROUGH THE CWA TODAY. SOME SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS THE AREA MOVES INTO THE WARM SECTOR. HOWEVER EXPECT BETTER CHANCES FOR THUNDERSTORMS TO OCCUR THIS EVENING AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE EAST. WILL LEAVE 30 POPS GOING ACROSS THE CWA. CLOUDS SHOULD BEGIN TO BREAK UP AS WINDS KICK UP ALLOWING FOR AFTERNOON MIXING TO OCCUR. WILL KEEP PARTLY CLOUDY CONDITIONS GOING FROM CURRENT FORECAST. WITH SOME BREAKS IN THE CLOUDS EXPECTED...MAY BUMP UP HIGH TEMPERATURES A TAD. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 435 AM CDT THU APR 6 2006) DISCUSSION... ..SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY NORTHWEST PORTIONS OF THE MID-SOUTH TONIGHT... ..SIGNIFICANT SEVERE WEATHER OUTBREAK BECOMING INCREASINGLY LIKELY ON FRIDAY ACROSS THE ENTIRE MID-SOUTH... BUSY MORNING ON THE FORECAST DESK AS THE POTENTIAL FOR A COUPLE OF ROUNDS OF SEVERE WEATHER ARE EXPECTED OVER THE MID-SOUTH TONIGHT AND ON FRIDAY. AT 08Z...A WARM FRONT WAS STRETCHED FROM EASTERN KANSAS SOUTHWEST ACROSS CENTRAL ARKANSAS INTO SOUTHWEST MISSISSIPPI. THIS WARM FRONT SHOULD LIFT NORTHEASTWARD ACROSS THE FORECAST AREA LATER TODAY AND SHOULD BE POSITIONED NORTH OF THE MID-SOUTH BY THIS EVENING. AS THIS FRONT MOVES THROUGH...EXPECT MUCH HIGHER DEWPOINTS TO SURGE INTO THE AREA...WITH THE ENTIRE MID-SOUTH ENTRENCHED INTO THE WARM SECTOR BY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE WARM FRONT AS ISENTROPIC FORCING OVER THE BOUNDARY CONTINUES. BY THIS EVENING...THE FIRST OF TWO POTENT SHORTWAVE DISTURBANCES WILL ROTATE NORTHEAST OUT OF THE BASE OF A DEEP UPPER TROUGH ASSOCIATED WITH A STRONG UPPER LEVEL LOW MOVING INTO THE CENTRAL PLAINS STATES TODAY. A STRONG 80+KT MID-LEVEL JET STREAK IS FORECAST TO EJECT ACROSS OKLAHOMA THIS AFTERNOON AND ARKANSAS THIS EVENING. AS THIS OCCURS...IT WILL HELP TO SPREAD STRONG HEIGHT FALLS AND ASSOCIATED MID-LEVEL COOLING OVER THE INCREASINGLY CAPPED LOW-LEVEL WARM SECTOR THAT WILL BE IN PLACE BY LATER THIS EVENING OVER THE ENTIRE MID-SOUTH. EXPECT THUNDERSTORMS TO RAPIDLY DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER THIS AFTERNOON. THESE STORM SHOULD INITIALLY BE IN THE FROM OF DISCREET SUPERCELLS OVER THESE AREAS AND SHOULD BEGIN TO SPREAD EAST THIS EVENING. STEEP MID- LEVEL LAPSE RATES BETWEEN 6-7C/KM ALONG WITH MUCAPES AROUND 1000J/KG SHOULD REMAIN IN PLACE IN AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT. AS THESE SUPERCELLS MOVE EAST ACROSS ARKANSAS...THEY SHOULD EVENTUALLY ORGANIZE INTO A BROKEN SQUALL-LINE WITH EMBEDDED SUPERCELLS AS THEY MOVE INTO EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME WESTERN TENNESSEE LATER TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE AREAS WILL BE IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. AS THIS LINE OF STORMS MOVES FURTHER EAST THEY SHOULD WEAKEN AND LIFT NORTHEAST AS THE AIRMASS BECOME INCREASINGLY STABLE AND THE UPPER DYNAMICS LIFT NORTHEAST. ALSO OF IMPORTANCE WILL BE A MID-LEVEL DRY PUNCH THAT WILL ROTATE ACROSS THE REGION LATE TONIGHT. THIS FEATURE WILL PLAY AN IMPORTANT ROLE IN FRIDAYS SEVERE WEATHER POTENTIAL. ON FRIDAY...ALL INGREDIENTS ARE COMING TOGETHER FOR A MAJOR SEVERE WEATHER OUTBREAK ACROSS THE MID-SOUTH. AS THE MID-LEVEL DRY PUNCH MOVES OVER THE AREA LATER TONIGHT IT WILL HELP TO PROVIDE RENEWED STEEP LAPSE RATES OVER THE REGION ON FRIDAY. IN ADDITION...LOW- LEVEL CLOUDS THAT WILL LINGER INTO EARLY FRIDAY MORNING SHOULD MIX OUT BY MID-MORNING AND ALLOW FOR STRONG SURFACE HEATING TO COMMENCE. THIS HEATING COMBINED WITH SURFACE DEWPOINTS IN THE MID 60S AND COOLING MID-LEVEL TEMPERATURES WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE...WITH SBCAPES BETWEEN 2000-3000J/KG. REGIONAL FORECAST SOUNDINGS FOR FRIDAY SHOWING LOADED GUN SOUNDINGS AND LONG HODOGRAPHS. THIS ATMOSPHERE SHOULD REMAIN FAIRLY CAPPED UNTIL ANOTHER 80+KT MID-LEVEL JET STREAK SURGES OVER THE REGION AND THE UPPER LOW SURGES SOUTHEAST TOWARDS THE AREA BY FRIDAY AFTERNOON. THIS WILL HELP TO INCREASE SHEAR OVER THE AREA AND SPREAD MID-LEVEL COLD AIR AND ASSOCIATED MID-LEVEL HEIGHT FALLS OVER THE LOW-LEVEL WARM AND VERY UNSTABLE AIRMASS. AS THIS OCCURS...IT WILL SERVE TO REMOVE THE CAPPING INVERSION AND RESULT IN EXPLOSIVE THUNDERSTORM DEVELOPMENT OVER THE AREA. ALSO...AS THE UPPER LOW MOVES SOUTHEAST IT WILL DRIVE A SURFACE LOW OVER MISSOURI SOUTHEAST TOWARDS OUR AREA. AREAS IN ADVANCE OF THIS LOW AND IN THE VICINITY OF ANY MESOSCALE FEATURES LEFT OVER FROM TONIGHTS CONVECTION MAY SERVE TO FOCUS ENHANCED SEVERE THREATS. O-1KM HELICITIES BETWEEN 150-250M2S2 WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR SUPERCELL THUNDERSTORMS TO DEVELOP. EXPECT BROKEN LINES OF SUPERCELL THUNDERSTORMS...WITH POSSIBLE DISCREET SUPERCELL THUNDERSTORMS AS WELL...TO DEVELOP ACROSS WESTERN PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON AND RACE EASTWARD. THESE SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND POTENTIALLY STRONG AND DAMAGING TORNADOES. AGAIN AN ENHANCED TORNADO THREAT MAY DEVELOP ALONG MESOSCALE BOUNDARIES AND IN ADVANCE OF THE SURFACE LOW WHERE LOCALLY BACKED LOW-LEVEL FLOW AND ENHANCED HELICITIES MAY EXIST. THIS APPEARS TO BE UNFOLDING AS A MAJOR SEVERE WEATHER EVENT AND WEATHER CONDITIONS FRIDAY AFTERNOON MAY BECOME PARTICULARLY DANGEROUS ACROSS PORTIONS OF THE AREA. PLEASE STAYED TUNED TO THE LATEST FORECAST UPDATES AS THESE SEVERE WEATHER EVENTS UNFOLD. HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE REMAINDER OF THE WEEKEND AND FIRST PART OF NEXT WEEK WITH DRY AND COOLER CONDITIONS. WARMER WEATHER AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN FOR THE MIDDLE OF NEXT WEEK AS ANOTHER UPPER TROUGH MOVES TOWARDS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MEM 79 65 79 53 / 30 50 60 60 MKL 78 64 79 50 / 30 50 60 60 JBR 77 62 78 48 / 30 60 50 50 TUP 79 64 79 56 / 30 30 60 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Apr 6, 1:11 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 111 PM CDT THU APR 6 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071230- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 111 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT HAS MOVED NORTHWARD THIS MORNING WHICH WILL ALLOW THE ATMOSPHERE LATER THIS AFTERNOON TO BECOME INCREASINGLY WARM...HUMID... AND UNSTABLE...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. IN ADDITION...WIND FIELDS ARE EXPECTED TO STRENGTHEN LATER THIS EVENING. AS A STRONG UPPER LEVEL DISTURBANCE MOVES TOWARDS THE SOUTHERN MISSISSIPPI VALLEY LATER THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR WEST. THESE THUNDERSTORM SHOULD DEVELOP INTO A BROKEN SQUALL- LINE...WITH EMBEDDED SUPERCELLS...AS THEY MOVE EAST INTO WESTERN PORTIONS OF THE MID-SOUTH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE WEATHER AREAS ALONG AND NORTHWEST OF A LINE FROM FORREST CITY ARKANSAS...TO DYERSBURG TENNESSEE...TO UNION CITY TENNESSEE. THE GREATEST CHANCES FOR SEVERE WEATHER WILL OCCUR BETWEEN 7 PM THIS EVENING THROUGH 2 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY OVER MOST OF THE MID-SOUTH. A HIGH RISK FOR SEVERE WEATHER IS IN EFFECT FOR NORTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE. THIS AREA IS SOUTH AND EAST OF A LINE FROM SAVANNAH TENNESSEE TO CHARLESTON MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE WEATHER SURROUNDING THE HIGH RISK AREA AND STRETCHING SOUTH AND EAST OF A LINE FROM FORREST CITY ARKANSAS...TO DYERSBURG TENNESSEE...TO PARIS TENNESSEE. IN ADDITION...THERE IS A SLIGHT RISK IN EFFECT FOR THE SEVERE WEATHER SURROUNDING THE MODERATE RISK AREA WHICH INCLUDES NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. VERY UNSTABLE CONDITIONS ALONG WITH STRONG WIND FIELDS AND A STRONG UPPER LEVEL DISTURBANCE MOVING IN FROM THE WEST WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR EXPLOSIVE DEVELOPMENT OF SUPERCELL THUNDERSTORMS ACROSS MOST OF THE MID-SOUTH FRIDAY AFTERNOON. EXPECT LINES OF SUPERCELL THUNDERSTORMS ALONG WITH A FEW DISCREET SUPERCELL STORMS TO RACE EAST ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE AREA. THESE SUPERCELL THUNDERSTORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OR COUPLE OF LINES OF SEVERE THUNDERSTORMS LATER FRIDAY EVENING BEFORE MOVING OUT OF THE FORECAST AREA SATURDAY MORNING. PREPARE NOW FOR THE POSSIBILITY OF SEVERE WEATHER AND KNOW WHAT TO DO IN CASE WARNINGS ARE ISSUED FOR YOUR LOCATION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LOCAL LAW ENFORCEMENT WILL BE POSSIBLE TONIGHT AND LIKELY ON FRIDAY. KRM
Nearby
Wind Advisories in Arkansas, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.